Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it safe to mix these two drugs?

I get a script for Xanax once a month. I am suppose to take two a day or more if needed for anxiety , nerves & panic attacks. I have had a horrible backache for many days now (Don't know what happened) so a friend gave me half of a Roxicet (AKA Roxicodone) Not sure of the spelling. I know it's illegal to take others meds but I really needed some relief. My dr. will not prescribe Roxi's to me & hydrocodone doesn't help my pain. Is it safe to take Roxi's with Xanax?
Please no bashing - I am not a drug seeker. I take meds because I need them not to abuse them. Thanks.

Answer Question
 
Anonymous

Asked by Anonymous at 7:51 PM on Apr. 7, 2009 in Health

Answers (5)
  • If your doctor wont prescribe them it could be because of the mixing effects. I would google the 2 together and see what comes up, or call your pharmacist.
    goaliemom93

    Answer by goaliemom93 at 8:00 PM on Apr. 7, 2009

  • quoting goslirmom93. I did google it but couldn't find any answers. I guess I could ask a pharmacist but I think they're closed. Thanks for the suggestion.
    Anonymous

    Answer by Anonymous at 8:16 PM on Apr. 7, 2009

  • Not at the same time. They will both depress your respiratory system. Heath Ledger died from accidentally mixing sedatives and narcotics. He had those two, among others, his system when he died.
    Izsarejman

    Answer by Izsarejman at 8:37 PM on Apr. 7, 2009

  • They advise you to NOT take a medication that a friend gives you because of the unknown factors-how do they react together? Would the doctor prescribe them for YOu?
    Lindalu2

    Answer by Lindalu2 at 9:46 PM on Apr. 7, 2009

  • the oxycodone in the roxicet has a moderate interaction with xanax. ..
    google the two and interactions, lots of info

    http://www.drugs.com/drug-interactions/oxycodone_d00329_xanax_d00168.html

    alprazolam and oxycodone (Moderate Drug-Drug)
    MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.

    MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal
    Anonymous

    Answer by Anonymous at 12:14 AM on Apr. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN